IDEAS home Printed from https://ideas.repec.org/a/eee/stapro/v83y2013i2p596-601.html
   My bibliography  Save this article

Exponential characterizations motivated by the structure of order statistics in samples of size two

Author

Listed:
  • Arnold, Barry C.
  • Villasenor, Jose A.

Abstract

Motivated by the observation that for a sample of size two from an exponential distribution, the largest order statistic is distributed as a convolution of two independent exponential random variables with distributions differing only in their intensity or rate parameter, a spectrum of related characterizations of the exponential distribution are identified and verified.

Suggested Citation

  • Arnold, Barry C. & Villasenor, Jose A., 2013. "Exponential characterizations motivated by the structure of order statistics in samples of size two," Statistics & Probability Letters, Elsevier, vol. 83(2), pages 596-601.
  • Handle: RePEc:eee:stapro:v:83:y:2013:i:2:p:596-601
    DOI: 10.1016/j.spl.2012.10.028
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0167715212004002
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Jovanović, Milan & Milošević, Bojana & Nikitin, Ya. Yu. & Obradović, Marko & Volkova, K. Yu., 2015. "Tests of exponentiality based on Arnold–Villasenor characterization and their efficiencies," Computational Statistics & Data Analysis, Elsevier, vol. 90(C), pages 100-113.
    2. Kayid, M. & Izadkhah, S., 2015. "Characterizations of the exponential distribution by the concept of residual life at random time," Statistics & Probability Letters, Elsevier, vol. 107(C), pages 164-169.
    3. Yanev, George P. & Chakraborty, Santanu, 2016. "A characterization of exponential distribution and the Sukhatme–Rényi decomposition of exponential maxima," Statistics & Probability Letters, Elsevier, vol. 110(C), pages 94-102.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:83:y:2013:i:2:p:596-601. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.